Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jackofalltrades7

1 month of accutane. Ask for dose increase?

Recommended Posts

So, basically i have what i would describe as moderate facial acne and what my doctor described as severe back acne.

I have been on a 30mg/day (3 10mg pills) for 28 days now. I weigh about 75kg.

The side-effects so far have been:

-I have had some breakouts during this time (nothing as severe as i've heard some people have experienced), though they seem to have subsided as of late.

-My lips are quite dry, at about a 7 (out of 10) i'd say.

-I've had some dryness of the nose, quite extreme at first, but it reduced in time and now it's almost as normal.

-My face seems to be peeling a bit, but it's only noticeable at close inspection.

There have been no mental side-effects, no depression and whatnot. I've even been through a stressful exam period and i'll soon finish it with no failures. I've actually been feeling better for the first 2-3 weeks of the treatment due to that sense of hope accutane gives (you know, the "damn, something's finally gonna work" feeling).

However, the past few days, i've been feeling somewhat disappointed by the unnoticeable progress, increased redness of the face. Even the fact that the dryness of my skin is reducing is kinda making me feel like the drug is becoming less effective (ridiculous, i know).

So, down to the actual point of this long, dreary post. I want to know if i should ask my doctor (which i'm gonna meet in 3 days for my monthly checkup) for an increase in dosage, in the case that she does not suggest it. Based on the side-effects so far, i feel that i could handle it, and i'm thinking that as a doctor, she might want to play it safe. So, would i be right in asking for increase dose? Also, when's a good time to hope an see some noticeable improvements?

Also, for you veterans out there:

-what's the best way to take 3 pills a day? 1 in the morning and 2 in the evening? all 3 at once?

-right now, i'm taking a supplement to protect my liver. are there any other supplements i could be taking to increase effectiveness/fight side effects?

-i have a few small, white, raised bumps on my back (hypertrophic scars, i think they're called), especially on my shoulders. What are some treatments i could take for this type of scarring, and can i do it while on accutane? Right now, i'm trying a snail extract cream that supposedly reduces scarring, though i'm not seeing it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×